three weeks post ablation

I am now three weeks post ablation and apart from a few ectopic beats and a couple of short afib runs.... the heart seems to be behaving better. However, I still feel very tired and have developed gastric reflux which is making eating even more difficult.....(warfarin making its own contribution to a limited diet) Am putting it down to accumulated stress..but wondered if I was being too optimistic about feeling better this soon? I am taking 1.25 bisoprolol and medication for the reflux.... but am pretty fed up with all this, especially as summer is beckoning!

Thanks for listening!

I know I am an impatient so and so......!

7 Replies

  • Hi my first ablation caused chest discomfort every night for 6 weeks from reflux. The second one I was given a protein pump inhibitor Omeprazole for 8 weeks and was much better. I think the ablation and heat often causes reflux during the healing process - I was so much more comfortable the second time well worth a few extra pills for a short while. Jo

  • Thanks Jo. That is reassuring. How much did you take? i had no reflux until end of week 2 and it really hit in last week. I am taking 20 mg first thing in the morning, but maybe should take more?

  • I was put on 40mg a day (20 mg twice a day) for 8 weeks. I wouldn't be a fan of taking long term as I had a low kidney function result at the end of this time Nov 15 (which has since recovered to a more normal level since stopping).

    Mine was just on lying down so disturbed sleep and was exhausted.

    Take care.


  • I got severe bloating and water retention as well as gastric problems took about four months to get better but while I had Bloating I made mistake of singing really loud one morning and tore my abdominal Linea Alba which left me with a Diastisis recti slowly getting better after second ablation .good luck it's not easy also I'm a lot more anxious about hearts function etc always wondering what's it like in thier etc but I suppose I'm certainly not alone

  • You must have had your ablation the same day as I did! I am still feeling tired and don't understand how some people manage to get back to work after one week. I am 64 and since the Ablation I try to have a nap in the afternoon. I have had 2 episodes of AF, the second started Friday evening and may have just stopped. Fingers crossed. I have been given omeprazole 40mg per day. Apparently there is a risk of the heat applied inside the heart also damaging the oesophagus so it pays to take this stuff. I have one month's supply to deal with possible ulceration. I will decease the dose to 20 mg and not stop the 40mg in one go. I had bad rebound acid doing that before. Also on BP meds and 1.25 of Bisoprolol. I was so upset when the AF started on Friday but hoping it has settled and feeling more upbeat at this moment. So take it easy you are not alone. This is my first Ablation and a nurse in hospital said it's best to think of of it as a journey. I would prefer a magic wand but I guess life is not like that! Take care.

  • PS forgot to say the 40mg Omeprazole sent my INR very high to 3.7. Something to watch out for.

  • Oh gawd..... thanks for that. I have been feeling really ill this weekend despite the omeprazole and never thought of the interaction..... best get it checked tomorrow. I really hate this warfarin business......!

You may also like...